# SDR 95ZZZX6576

- Difficulty date: October 31, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N5227K
- Make and model: Cessna 172P
- Aircraft serial: 17274020
- System (JASC): 8011 · Engine Starter
- Part: Starter
- Part number: MHB4016R
- Condition: Bolts Failed
- Location: Nose Piece
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING NORMAL MAINTENANCE, THE HEADS OF THE BOLTS SECURING THE STARTER MOTOR TO THE NOSE PIECE OF BENDIX WERE NOTED MISSING.  AFTER REMOVAL AND DISASSEMBLY, INSPECTION CONCLUDED THE BOLTS NOT OF AIRCRAFT GRADE AND WERE TIGHTENED SO AS TO START A CRACK IN SHANK.  INSPECTION WITH A 10X GLASS SHOWS CORROSION ON THREE-FOURTHS OF THE CRACKS SURFACE INDICATING THE CRACK OCCURRED SOME TIME AGO (PROBABLY AT OVERHAUL).  SUBMITTER STATED IF MOTOR HAD COME LOOSE, FIRE DUE TO ARCING MAY HAVE OCCURRED.  POOR QUALITY CONTROL.
